Alert archive / Washington / Gale Warnings in 2021
Gale Warning 30, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at May 6, 2021, 5:47 PM PDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2021, 5:47 PM PDT (00:47 UTC)
- Expired
- May 6, 2021, 8:00 PM PDT
- In force
- 2 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
690 WHUS76 KSEW 070047 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 547 PM PDT Thu May 6 2021 PZZ131-132-070900- /O.UPG.KSEW.SC.Y.0093.000000T0000Z-210507T0900Z/ /O.NEW.KSEW.GL.W.0030.210507T0047Z-210507T0300Z/ /O.EXB.KSEW.SC.Y.0092.210507T0300Z-210507T0900Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 547 PM PDT Thu May 6 2021 ...GALE WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PDT FRIDAY... * WHAT...For the Gale Warning, west winds 25 to 35 kt. For the Small Craft Advisory, west winds 20 to 30 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, until 8 PM PDT this evening. For the Small Craft Advisory, until 2 AM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ150-153-156-170-173-176-070900- /O.CON.KSEW.SC.Y.0092.000000T0000Z-210507T0900Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 547 PM PDT Thu May 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 2 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-134-070900- /O.CON.KSEW.SC.Y.0093.000000T0000Z-210507T0900Z/ Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 547 PM PDT Thu May 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... * WHAT...Southwest winds 20 to 30 kt. * WHERE...Northern Inland Waters Including The San Juan Islands and Admiralty Inlet. * WHEN...Until 2 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-070300- /O.CON.KSEW.SC.Y.0092.000000T0000Z-210507T0300Z/ Puget Sound and Hood Canal- 547 PM PDT Thu May 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at May 6, 2:40 PM PDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 6, 2:40 PM PDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
240 PM PDT Thu May 6 2021
.SYNOPSIS...A cold front over Western Washington this afternoon
will move inland overnight. A trough will move through the area
Friday with a cool air mass, onshore flow, and showers. A weak
weather system will brush the area over the weekend before high
pressure builds for the first half of next week.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY/...A cold front over Western
Washington this afternoon will move inland overnight. The air will
destabilize behind the front and we might see a couple of tstms near
the coast. An upper trough will move ashore on Friday for showery
weather with a slight chance of thunderstorms. The Puget Sound
Convergence Zone will likely be active--probably north of Seattle in
the morning, then over the city midday and afternoon. Showers will
continue--especially in the Cascades Friday night. The higher
elevations in the mountains will pick up snow, but that is not
unusual. Travel over the passes should not be any problem due to the
lateness of the season/plenty of daytime insolation keeping the snow
from sticking to the roads. A weak weather system will keep a chance
of precip in the forecast over the weekend with clouds and cool
temps. 19
.LONG TERM /MONDAY THROUGH THURSDAY/...Overall there is pretty good
agreement that Monday and Tuesday will be the sunnier warmer days
next week and that Wednesday and Thursday are not great bets for
sunny warm weather. In fact, the ridging we do get early in the week
is nothing to write home about--overall, next week looks a lot like
typical May weather and marine layer clouds might be with us for the
late night and morning hours--with clearing for the afternoon and
evening. There are no strong weather systems that are likely to
affect the region, but a little drippy weather in the morning hours--
especially after midweek is something to think about putting in the
forecast at some point. 19
&&
.AVIATION...Southwest flow aloft into early Friday morning as an
upper trough moves across the area. A front is sliding across the
area this afternoon with rain moving into Puget Sound. Rain around
Puget Sound (mainly from 22z-02z) may be briefly heavy, reducing
visibilities to near 2SM, and dropping cigs to MVFR. VFR otherwise
into early tonight with MVFR late tonight into Friday morning for
areas. Southerly winds will be breezy with the front with sustained
winds 15 to 20 kts through this afternoon with gusts to near 30 kts
briefly. Winds will transition more southwesterly tonight at 7 to 11
kts, a few gusts along the coast into Friday morning with onshore
flow.
KSEA...A front moving through this afternoon with a brief round of
steady rain possible (mainly 22z-00z). Visibilities may briefly be
reduced to 2-3SM and cigs to MVFR into this evening. VFR otherwise
into tonight with MVFR for Friday morning. South winds of 15 to 20
kts with the front, gusting to near 22-27 kts. Winds will become
lighter tonight. JD
&&
.MARINE...A front is moving through the area this afternoon. Small
Craft Advisory winds for the coastal waters into tonight with winds
tapering off into the morning. Southerly winds across Puget Sound
with the front with areas of 25 to 30 kt winds possible, mainly this
afternoon. Increasing onshore flow this evening with a westerly push
through the Strait of Juan de Fuca for Small Craft Advisory winds
for these areas as well as northern inland waters and Admiralty
Inlet into tonight. Slight chance of reaching gales across the
central/eastern portions of the Strait of Juan de Fuca, but mainly
below gale criteria winds are forecasted. Winds will taper off
through the Strait late tonight. Another round of SCA winds Friday
evening into Friday night with the onshore flow, with slight chance
for gales. Lighter winds expected over the weekend. Seas increasing
to 7 to 9 feet tonight, with 5 to 6 foot seas over the weekend. JD
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 6 PM PDT this evening for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From James Island To Point Grenville
Out 10 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
To Cape Shoalwater Out 10 Nm.
Small Craft Advisory until 2 AM PDT Friday for Admiralty Inlet-
Central U.S. Waters Strait Of Juan De Fuca-East Entrance
U.S. Waters Strait Of Juan De Fuca-Northern Inland Waters
Including The San Juan Islands.
Small Craft Advisory until 8 PM PDT this evening for Puget Sound
and Hood Canal.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:46 PM PDT | Gale Warning | SEW | 14 min | |
| May 6, 8:46 PM PDT | Small Craft Advisory | SEW | 5 hr | |
| May 7, 2:50 AM PDT | Gale Warning | SEW | 24 hr | |
| May 7, 2:50 AM PDT | Small Craft Advisory | SEW | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.